MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TV45X45-12F-080
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 12f amplatzer torqvue 45x45 delivery sheath was elected to implant a device.During procedure, the physician struggled getting sheath across septum during the transseptal puncture (tsp) and did not want to administer heparin until the sheath was successfully across the septum.Heparin was not immediately given post tsp.Several minutes passed with equipment in left atrium (la) before heparin was given.The first activated clotting time (act) level was 227 seconds and did not demonstrate therapeutic levels.Additional heparin was administered, and the second act was 293 seconds.A thrombus noted in la while the physician was trying to access left atrial appendage (laa).The delivery sheath and non-abbott pigtail catheter were in the la at the time.The delivery sheath and pigtail catheter were both aspirated in attempt to remove the clot.Both the delivery sheath and the pigtail catheter were carefully removed from the patient, and thrombus was noted on the tip of the pigtail catheter.Thorough transesophageal echocardiogram (tee) imaging did not show a thrombus anywhere else in the heart or surrounding areas.The procedure was then aborted, and patient was taken to the intensive care unit (icu) for observation and to remain on a heparin drip overnight.The patient was reported as stable.
 
Additional Manufacturer Narrative
An event of difficulty passing sheath across septum during the transseptal puncture and thrombus in la was reported.It was reported that the delivery sheath and pigtail catheter were both aspirated in attempt to remove the clot and were removed from the patient.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18297509
Report Number2135147-2023-05405
Device Sequence Number12610355
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public05415067025883
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number8971936
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age83 YR
Patient SexMale